Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at May 20, 2017, 1:21 PM CDT for Trigg County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 1:21 PM CDT (18:21 UTC)
- Expired
- May 20, 2017, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
County Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WWUS83 KPAH 201821
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
121 PM CDT SAT MAY 20 2017
KYZ009-012-201900-
Calloway KY-Trigg KY-
121 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND TRIGG
COUNTIES UNTIL 200 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Paris Landing State Park, moving northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cadiz, Land Between The Lakes Area, Energy, Canton, Rockcastle, New
Concord and Linton.
LAT...LON 3651 8825 3675 8825 3675 8811 3687 8816
3691 8801 3696 8790 3695 8786 3697 8777
3700 8773 3697 8766 3674 8767 3664 8770
3663 8785 3667 8786 3668 8807 3654 8803
3650 8805 3650 8823
TIME...MOT...LOC 1820Z 210DEG 38KT 3653 8812
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at May 20, 6:46 AM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, May 20, 6:46 AM CDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Paducah KY 646 AM CDT Sat May 20 2017 .UPDATE... Updated aviation section for 12z taf issuance && .SHORT TERM...(Today) Issued at 330 AM CDT Sat May 20 2017 Very complicated forecast today due to a wide range of short-term model guidance. A synoptic warm frontal boundary appears to extend from the kmdh area eastward across the kowb area as of 08z. Scattered convection has been occurring along the warm front, with more widespread convection across Missouri. The models are in general agreement that the Missouri convection will reach the Mississippi River by 12z. After 12z, there is a wide spread among the short-range guidance. Residual outflow boundaries could generate new convection during the day. The timing, duration, and intensity of storms is quite variable between the nam, hrrr, and ruc. There is even quite a difference in their wind fields and deep-layer shear. In general, the more favorable shear parameters will be closer to the upper trough along and west of the Mississippi Valley. However, the potentially better instability will be east of the Mississippi River. Hourly mesoscale analyses will need to be watched closely. Forecast highs will be lowered just a bit due to expected widespread clouds and areas of precip. .LONG TERM...(Tonight through Friday) Issued at 330 AM CDT Sat May 20 2017 Frontal system will be crossing the region tonight. Though POPs will be fairly high, it looks as though the chances of any severe storms will be dwindling. Some locations, esp over wrn KY and sw IN may see an addition 1/4 to 1/2 of rain ahead of the front. Drier air will slowly work its way in from the west during the day on Sunday. Will leave some small rain chcs during the morning, mainly in the Pennyrile region of west KY. Even those locations will be rainfree by the PM hours. We will have sfc high pressure in our vicinity on Monday but that system will shift east through the day. Another frontal boundary will be incoming from the west. Various models as well as the GFS ensembles seem to have a pretty decent handle on the timing, and this was the case yesterday as well. We should see dry weather through the evening hours on Monday, but after midnight Monday night and into Tuesday, precipitation chances increase. How quickly the front makes it through Tuesday into Tuesday evening is still a bit in question. However, there will be a break in the action after the frontal passage Tuesday evening or late Tuesday night. The upper level trough/low will move across the area on Wednesday. This will mean more clouds, more chances for showers and a downright cool day with highs only in the 60s. Models have their differences on how quickly this upper system departs on Wednesday night. May have to linger some POPs in that period...higher POPs east. We could have a chance to see lows in the upper 40s in some areas Wednesday night. We will see improving conditions on Thursday, as well as an increase in our temperatures and more sunshine as sfc high pressure builds back into the region. The upper flow transitions to a more flat/zonal flow by Friday with no large signals for any major chances for rain. && .AVIATION... Issued at 646 AM CDT Sat May 20 2017 A complex of thunderstorms moving east across the Mississippi River early this morning has lost some organization, but it contains locally torrential downpours and gusty winds to 40+ knots. This complex will likely keep its identity as it crosses western KY and southwest IN this morning. This afternoon and tonight, additional storms and their future timing and intensity are the main concern during this taf period. The tafs contain periods of vcts mainly in the late afternoon and evening. Winds will be mainly south today and this evening, shifting to west behind a cold front late tonight. Low clouds arriving behind the front should result in local mvfr cigs. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...GM/CW AVIATION...MY
Hazardous weather outlook, May 20, 4:39 AM CDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 439 AM CDT Sat May 20 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 439 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Numerous thunderstorms are expected today and early tonight, and isolated thunderstorms may reach severe levels. The primary hazards will be damaging winds and large hail. Locally heavy rain will accompany some storms, with the possibility of flooding in a few locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a small chance of thunderstorms Tuesday and Tuesday night. The primary concern with these storms is lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and early tonight.
In the hours before
Local storm report, May 20, 9:08 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
908 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG 4 SSE POPLAR BLUFF 36.71N 90.38W
05/20/2017 BUTLER MO PUBLIC
HOUSE WITH SECTION OF METAL ROOF PEELED BACK. DAMAGE TO
AN OUTBUILDING. A COUPLE OF UTILTY SHEDS MISSING CHUNKS
OF ROOFTOP. SMALL RADIO TOWER TWISTED AND BROUGHT DOWN.
DAMAGE OCCURRED ALONG HWY UU SOUTH OF HWY 53 AND JUST
NORTH OF HWY 320. TIME ESTIMATED FROM RADAR. REPORT
RELAYED THROUGH KFVS 12.
&&
RYANPLocal storm report, May 20, 9:45 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
945 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM FLASH FLOOD DU QUOIN 38.00N 89.24W
05/20/2017 PERRY IL EMERGENCY MNGR
FLASH FLOODING ON EAST FRANKLIN STREET AND SOUTH
WASHINGTON STREET IN DU QUOIN. FLASH FLOODING FORCED
CLOSURE OF A PORTION OF US HIGHWAY 51 FROM EAST SOUTH
STREET TO EAST ADAMS STREET.
&&
RYANPSpecial weather statement, May 20, 12:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
1210 PM CDT SAT MAY 20 2017
KYZ015-201815-
Webster KY-
1210 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 115 PM
CDT...
At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Providence, moving northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Providence, Sebree, Clay, Dixon, Slaughters and Wheatcroft.
LAT...LON 3749 8750 3746 8759 3735 8781 3735 8783
3737 8781 3739 8782 3738 8784 3739 8786
3740 8784 3742 8785 3740 8790 3741 8793
3747 8794 3748 8793 3764 8773 3765 8750
3760 8748 3759 8740 3757 8738
TIME...MOT...LOC 1710Z 223DEG 26KT 3742 8778Special weather statement, May 20, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
121 PM CDT SAT MAY 20 2017
KYZ009-012-201900-
Calloway KY-Trigg KY-
121 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND TRIGG
COUNTIES UNTIL 200 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Paris Landing State Park, moving northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cadiz, Land Between The Lakes Area, Energy, Canton, Rockcastle, New
Concord and Linton.
LAT...LON 3651 8825 3675 8825 3675 8811 3687 8816
3691 8801 3696 8790 3695 8786 3697 8777
3700 8773 3697 8766 3674 8767 3664 8770
3663 8785 3667 8786 3668 8807 3654 8803
3650 8805 3650 8823
TIME...MOT...LOC 1820Z 210DEG 38KT 3653 8812The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:41 PM CDT | Special Weather Statement | PAH | Trigg | 49 min |
| May 20, 12:10 PM CDT | Special Weather Statement | PAH | Webster | 65 min |
| May 20, 2:12 PM CDT | Special Weather Statement | PAH | Hopkins | 33 min |
| May 20, 2:26 PM CDT | Special Weather Statement | PAH | Christian | 49 min |
| May 20, 2:38 PM CDT | Special Weather Statement | PAH | McLean | 22 min |
| May 20, 2:58 PM CDT | Special Weather Statement | PAH | Daviess | 32 min |
| May 20, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| May 20, 6:20 AM CDT | Special Weather Statement | PAH | Franklin, Jackson, Jefferson, Union | 40 min |
| May 20, 6:39 AM CDT | Flash Flood Warning | PAH | Jackson, Perry | 3 hr |
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 36 min |
| May 19, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 32 min |
| May 20, 4:27 AM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| May 20, 1:44 PM CDT | Special Weather Statement | PAH | Spencer, Warrick | 16 min |
| May 20, 2:47 PM CDT | Special Weather Statement | PAH | Spencer | 28 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.